MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-12
Medical Device Problem Codes Break (1069); Off-Label Use (1494); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 1494 - incorrect anatomy.The additional devices referenced in b5 are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the patient presented with a stroke alert and a dissection in the left carotid artery.A total of 9 xience skypoint stents were attempted to be used in the procedure.5 xience skypoint stents were implanted without issue; however, 4 xience skypoint stents were introduced in to the patient, but the the stents became crushed and frayed (broken).Therefore, the 4 xience skypoint stents were removed from the patient.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent break and stent deformation were not confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the patient presented with a stroke alert and a dissection in the left carotid artery.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu-, states: the xience skypoint stent system is indicated for improving coronary artery luminal diameter in patients, including those with diabetes mellitus, with symptomatic heart disease due to de novo native coronary artery lesions (length equal or less than 32 mm) with reference vessel diameters of greater than or equal to 2.25 mm and equal or less than 4.25 mm.In addition, the xience skypoint stent system is indicated for treating de novo chronic total coronary occlusions.It is unknown if the instructions for use (ifu) deviation contributed to the reported event; thus, no in-service letter will be requested.The investigation was unable to determine a conclusive cause for the reported failure to advance based on what was reported; however, factors that may contribute to failure to advance the stent delivery system (sds) include, but are not limited to, interaction with challenging anatomy, interaction with accessory devices, outer diameter of the sds, dimensions of the vessel, device support, or user technique.The reported stent deformation and stent break was not confirmed during return analysis of the device; therefore a conclusive cause could not be determined.The account confirmed the correct device was returned.Additionally, there was an unknown wire/foreign material tangled on the distal end of the stent implant and on the distal end of the balloon likely transferred from procedure related materials.The size and material of this contamination would not have fit in the packaging sheath and would have been identified during multiple visual inspections during the manufacturing process indicating the contamination did not occur during manufacturing of the device.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the 4 xience stents became damage during an advancement attempt and the stents did not reach the target lesion.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21623905
Report Number2024168-2025-02749
Device Sequence Number20938938
Product Code NIQ
UDI-Device Identifier08717648233463
UDI-Public(01)08717648233463(17)270212(10)4022041
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804400-12
Device Catalogue Number1804400-12
Device Lot Number4022041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale